Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 30, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 28, 2024, 4:57 PM CST for 6 counties in Mississippi; East Carroll Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 4:57 PM CST (22:57 UTC)
- Expired
- Dec 28, 2024, 6:00 PM CST
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties East Carroll Parish, LA, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 5:09 PM CST | TSTM WND DMG | 1 N Cary, MS | Minor damage along HWY 61 south of Rolling Fork. Possible tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.2
The text
As transmitted.
607
WFUS54 KJAN 282257
TORJAN
LAC035-MSC053-055-125-149-151-163-290000-
/O.NEW.KJAN.TO.W.0030.241228T2257Z-241229T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
457 PM CST Sat Dec 28 2024
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Eastern East Carroll Parish in northeastern Louisiana...
Northwestern Warren County in west central Mississippi...
Southeastern Washington County in northwestern Mississippi...
Northwestern Yazoo County in central Mississippi...
Issaquena County in west central Mississippi...
Southwestern Humphreys County in central Mississippi...
Sharkey County in west central Mississippi...
* Until 600 PM CST.
* At 457 PM CST, a severe thunderstorm capable of producing a tornado
was located near Transylvania, or 7 miles southeast of Lake
Providence, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Providence and Fitler around 500 PM CST.
Onward and Cary around 505 PM CST.
Mayersville around 510 PM CST.
Rolling Fork around 515 PM CST.
Anguilla around 520 PM CST.
Nitta Yuma around 525 PM CST.
Delta City around 535 PM CST.
Murphy around 540 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3332 9088 3292 9049 3252 9102 3253 9105
3252 9106 3250 9105 3247 9109 3253 9108
3252 9107 3253 9106 3254 9107 3265 9105
3271 9106 3283 9125
TIME...MOT...LOC 2257Z 227DEG 37KT 3271 9113
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AJ1 follow-up statement
576
WWUS54 KJAN 282333
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
533 PM CST Sat Dec 28 2024
LAC035-MSC149-282343-
/O.CAN.KJAN.TO.W.0030.000000T0000Z-241229T0000Z/
East Carroll LA-Warren MS-
533 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR EASTERN EAST CARROLL PARISH IN
NORTHEASTERN LOUISIANA AND NORTHWESTERN WARREN COUNTIES IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for central,
northwestern and west central Mississippi.
&&
LAT...LON 3332 9088 3292 9049 3256 9096 3258 9096
3258 9104 3262 9100 3265 9103 3261 9105
3261 9106 3265 9105 3284 9099
TIME...MOT...LOC 2333Z 227DEG 37KT 3296 9081
$$
MSC053-055-125-151-163-290000-
/O.CON.KJAN.TO.W.0030.000000T0000Z-241229T0000Z/
Washington MS-Yazoo MS-Issaquena MS-Humphreys MS-Sharkey MS-
533 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN WASHINGTON...NORTHWESTERN YAZOO...CENTRAL ISSAQUENA...
SOUTHWESTERN HUMPHREYS AND SHARKEY COUNTIES...
At 533 PM CST, a severe thunderstorm capable of producing a tornado
was located over Anguilla, or near Rolling Fork, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Murphy and Delta City around 540 PM CST.
Louise around 545 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3332 9088 3292 9049 3256 9096 3258 9096
3258 9104 3262 9100 3265 9103 3261 9105
3261 9106 3265 9105 3284 9099
TIME...MOT...LOC 2333Z 227DEG 37KT 3296 9081
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:14 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 28, 3:14 PM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Jackson MS 314 PM CST Sat Dec 28 2024 ...New DISCUSSION... .DISCUSSION... Issued at 313 PM CST Sat Dec 28 2024 Tonight: A significant severe weather event is still likely later this afternoon and this evening. The Tornado Watch for I-55 and east will be allowed to expire at 3PM as the convection earlier today has somewhat stabilized the area there. The new PDS Tornado Watch to the west of I-55 is in effect until 9 PM. Not a lot has changed in the thinking from this morning. Damaging winds up to 80mph, Tornadoes; some strong and long track, and hail up to golfball size will all be possible with the storms. In addition, due to antecedent conditions two to four inches of rain in a short amount of time will be possible leading to localized flash flooding, especially over urban and poor drainage areas. Mid afternoon water vapor imagery/RAP analysis showed a potent shortwave trough over central Oklahoma and north central Texas. Moisture and instability will continue to increase over our CWA ahead of this approaching feature. A stout speed max will rotate around the base of the shortwave trough and across our CWA helping to increase severe storm potential. This is expected to result in numerous severe storm damage leading to widespread power outages this evening. The potential for severe storms should be winding down over east Mississippi by midnight but there will be the chance for rain over east Mississippi until the cold front shifts into Alabama. /22/ Sunday through next week (Friday)... In the wake of the severe weather event today, a mostly quiet long term period can be expected through the early to mid portion of the period. Longwave trough/frontal zone will be shifting off to the east, with sfc ridging & drier air building back in into late weekend through early next week. This pattern will support seasonably warm pattern Sunday into early next week. Highs & lows during this period will be some 8-15F above (highs of 63-72F & lows 44-48F Monday morning & 45-54F Tuesday morning). A fast moving shortwave trough/sfc low & frontal system will drive in potential gusty winds on Tuesday but no concerns for storms as PWs will remain too low for convection. If moisture can be on the uptick, this would need to be monitored. In the wake of this frontal zone, a cold 1030mb sfc high will dive down out of the Plains into the Gulf Coast, ushering in near to seasonably cool temperatures. Highs & lows in the Wednesday to Friday timeframe will be some 2-5F below (highs 51-58F & lows 36-41F Wednesday morning & 29-35F both Thursday & Friday mornings with coldest north of Hwy 84 Thursday & northeast half Friday morning). Widespread frost/freeze looks likely during this timeframe. /DC/ && .AVIATION... (18Z TAFS) Issued at 1149 AM CST Sat Dec 28 2024 Still looking at a rough day in aviation later this afternoon with a mixture of VFR/IFR/LIFR ceilings across multiple TAF sites. Current radar scans are still showing SHRA & TSRA east of the I-55 corridor. The fog is continuing to clear and ceilings are still lifting in southern & central areas in MVFR with several spots lifting to VFR. The main line of storms will arrive in the late afternoon to early evening hours & should clear the area shortly after midnight. Expect some gustier winds as well in any storms & preceding convection. A wind shift is expected in the wake of the front to the WNW. In the wake of the front, there is potential for another round of stratus & fog to return after 29/04-10Z Sunday. Flight categories of IFR to even as low as VLIFR are psbl, especially for central to southern TAF sites. Conditions will start to clear to MVFR/VFR conditions by 16Z Sunday with VFR conditions prevailing across the forecast area by 18Z Sunday. /SAS/DC/CR/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 67 47 71 / 100 0 0 0 Meridian 53 67 45 69 / 100 0 0 0 Vicksburg 51 67 47 72 / 90 0 0 0 Hattiesburg 56 70 46 71 / 90 0 0 0 Natchez 53 67 49 71 / 90 0 0 0 Greenville 52 64 47 67 / 100 0 0 0 Greenwood 53 66 47 70 / 100 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/DC/CR
In the hours before
Special weather statement, Dec 28, 3:47 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
347 PM CST Sat Dec 28 2024
ARZ074-075-MSZ018-019-034-282245-
Chicot AR-Ashley AR-Washington MS-Sunflower MS-Bolivar MS-
347 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHICOT...NORTHEASTERN
ASHLEY...SUNFLOWER...NORTHERN WASHINGTON AND BOLIVAR COUNTIES THROUGH
445 PM CST...
At 347 PM CST, Doppler radar was tracking a strong thunderstorm near
Benoit, or 13 miles south of Rosedale, moving northeast at 65 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pace, Beulah, and Cleveland around 350 PM CST.
Merigold, Boyle, and Renova around 355 PM CST.
Mound Bayou and Winstonville around 400 PM CST.
Shelby around 405 PM CST.
Parchman and Rome around 410 PM CST.
Other locations impacted by this storm include Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Arkansas...and northwestern Mississippi.
&&
LAT...LON 3411 9066 3399 9066 3399 9045 3339 9046
3313 9175 3339 9155 3339 9146 3356 9142
3352 9125 3360 9113 3370 9122 3368 9103
3373 9115 3378 9099 3397 9109 3396 9097
3409 9087 3411 9094 3412 9095
TIME...MOT...LOC 2147Z 224DEG 58KT 3366 9095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AJLocal storm report, Dec 28, 3:55 PM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
355 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tornado 1 ENE McCall Creek 31.51N 90.69W
12/28/2024 Franklin MS Emergency Mngr
Lady trapped in her house from debris from a
tornado that moved through, enough damage to
block highway 84 and surrounding
roads/streets.
&&
OAJLocal storm report, Dec 28, 4:05 PM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
405 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Tornado Dermott 33.53N 91.44W
12/28/2024 Chicot AR Fire Dept/Rescue
1.25inch hail has been reported via fire
department on slack with pictures of a
handful of ~1.25in hail.
&&
OAJSpecial weather statement, Dec 28, 4:16 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
416 PM CST Sat Dec 28 2024
ARZ075-LAZ007>009-MSZ034-040-282315-
Chicot AR-Morehouse LA-East Carroll LA-West Carroll LA-Washington MS-
Issaquena MS-
416 PM CST Sat Dec 28 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CHICOT COUNTY...
NORTHEASTERN MOREHOUSE...NORTHEASTERN EAST CARROLL AND NORTHERN WEST
CARROLL PARISHES...SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA
COUNTIES THROUGH 515 PM CST...
At 415 PM CST, Doppler radar was tracking a strong thunderstorm over
Goodwill, or 10 miles southwest of Oak Grove, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Oak Grove and Forest around 420 PM CST.
Shelburn around 435 PM CST.
Gassoway, Millikin, and Kilbourne around 440 PM CST.
Glen Allan around 500 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Arkansas...northeastern Louisiana...and northwestern and west central
Mississippi.
&&
LAT...LON 3301 9154 3301 9146 3316 9146 3320 9144
3331 9089 3295 9092 3267 9171
TIME...MOT...LOC 2215Z 233DEG 31KT 3277 9153
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AJLocal storm report, Dec 28, 4:19 PM CST, 38 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Jackson MS
419 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Hail Dermott 33.53N 91.44W
12/28/2024 M1.25 Inch Chicot AR Fire Dept/Rescue
Corrects previous tornado report from
Dermott. 1.25inch hail has been reported via
fire department on slack with pictures of a
handful of about 1.25in hail.
&&
OAJLocal storm report, Dec 28, 4:42 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
442 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM Tornado 6 ESE Bude 31.42N 90.77W
12/28/2024 Franklin MS Storm Chaser
*** 1 INJ ***
Citizen trapped in a house on Berrytown Cir.
1 injury reported.
&&
OAJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:11 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 12 hr |
| Dec 28, 7:49 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 41 min |
| Dec 28, 8:10 AM CST | Special Weather Statement | JAN | Marion | 50 min |
| Dec 28, 8:15 AM CST | Special Weather Statement | JAN | Claiborne | 60 min |
| Dec 28, 8:17 AM CST | Special Weather Statement | JAN | Lincoln | 28 min |
| Dec 28, 8:40 AM CST | Special Weather Statement | JAN | Lawrence | 35 min |
| Dec 28, 10:01 AM CST | Special Weather Statement | JAN | Covington | 29 min |
| Dec 28, 10:55 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 65 min |
| Dec 28, 12:49 PM CST | Special Weather Statement | JAN | Bolivar, Sunflower | 56 min |
| Dec 28, 2:58 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 52 min |
| Dec 28, 3:38 PM CST | Tornado Warning | JAN | Copiah, Lincoln | 53 min |
| Dec 28, 3:47 PM CST | Special Weather Statement | JAN | Bolivar, Sunflower | 58 min |
| Dec 28, 4:16 PM CST | Special Weather Statement | JAN | Washington | 59 min |
| Dec 28, 5:13 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 77 min |
| Dec 28, 5:14 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 61 min |
| Dec 28, 5:16 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 59 min |
| Dec 28, 5:25 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 65 min |
| Dec 28, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower, Washington and 1 more | 61 min |
| Dec 28, 5:56 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Madison, Rankin, Simpson and 1 more | 79 min |
| Dec 28, 5:56 PM CST | Tornado Warning | JAN | Claiborne, Hinds, Warren | 49 min |
| Dec 28, 2:56 PM CST | Tornado Warning | JAN | Catahoula, Franklin | 64 min |
| Dec 28, 3:13 PM CST | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 62 min |
| Dec 28, 3:25 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Richland | 65 min |
| Dec 28, 3:38 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 52 min |
| Dec 28, 3:43 PM CST | Special Weather Statement | JAN | Richland | 62 min |
| Dec 28, 3:56 PM CST | Tornado Warning | JAN | Franklin, Madison, Richland | 34 min |
| Dec 28, 4:01 PM CST | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 35 min |
| Dec 28, 4:20 PM CST | Tornado Warning | JAN | East Carroll, Madison, Morehouse, Richland, West Carroll | 55 min |
| Dec 28, 4:26 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Tensas | 49 min |
| Dec 28, 4:30 PM CST | Tornado Warning | JAN | East Carroll, Madison | 60 min |
| Dec 28, 4:44 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 46 min |
Nearby
Tornado Warnings in Mississippi, 2024Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.